Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dan52

Severe creases from accutane

Recommended Posts

So I just stopped my third course of accutane (low dose 60 mg / week for about 6 months). I previously did a full course of 80 mg / day three years back and another low dose one a year or so after that. Even though the oil has started coming back already, the folds on my face (my laugh lines) and my forehead are extremely deep and irritated. Even if I smile for just a few seconds, the creases get all red and they stick around even when I'm not smiling now. Needless to say, this is looks terrible and is incredibly saddening.

I just want to know how I can get back to normal or even near normal. I just don't even feel like myself right now. Of course I got a couple of scars from my first course of accutane too, and they just look worse than ever now too.

How can I get rid of these creases and get some elasticity back in my face? I found a post by LiliVG on this page (http://www.acne.org/messageboard/SEBUM-t57833.html&st=60&start=60) saying she had the same thing and used jojoba oil and hyaluronic acid to cope. I just started them a few days ago, but I'm still living in agony right now. Other than that, I'm washing with Cerave cleanser and moisturizing with Cerave moisturizer.

I so wish I had never taken this drug in retrospect. Yes, it got rid of the cystic outbreaks for the most part, but I don't feel even remotely normal anymore.

Share this post


Link to post
Share on other sites

it seems to be a dryness problem. I would suggest taking gamma linolenic acid 500mg daily and 500mg vitamin e daily. You may want to continue with HA and jojoba moisturising. This should really improve the situation.

If these are deep as you say, perhaps you could consider dermarolling - see the scar treatment section for further information on this.

I wish you the best, you can get over this. Remember to address the psychological distress as well. These problems are not all physical, nor is acne! Remember to give attention to the psychological distress being cause. Look into cognitive behavioural therapy. This can help a lot of people.

All the best!

Share this post


Link to post
Share on other sites

Thanks, I'll try and pick up the GLA and Vitamin E tomorrow. I definitely want to try dermarolling, but since I just stopped accutane a month ago, I figure I need to wait at least another 5 months before I can even consider it.

And yes, I know I'm a mess psychologically right now... I'm considering seeing a therapist since I feel totally consumed.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×